Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 203, NWS Tulsa, OK

October 17, 2007Osage County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 6:16 PM CDT for Osage County, Pawnee County, Washington County, Oklahoma. It was in force for 74 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 6:16 PM CDT (23:16 UTC)
Expired
Oct 17, 2007, 7:30 PM CDT
In force
74 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 6:18 PM CDTTSTM WND GST 60Cleveland, OK
Oct 17, 6:25 PM CDTTSTM WND GST 60Tallant, OKALSO REPORTED PEA SIZE HAIL
Oct 17, 6:42 PM CDTTSTM WND GST 654 N Copan, OKALSO REPORTED DIME SIZE HAIL
Oct 17, 6:47 PM CDTHAIL 0.75Barnsdall, OKALSO ESTIMATED 50 MPH GUSTS
Oct 17, 7:35 PM CDTTSTM WND DMGOchelata, OKFEW TREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 2:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 172316
SVRTSA
OKC113-117-147-180030-
/O.NEW.KTSA.SV.W.0203.071017T2316Z-071018T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  EASTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BIGHEART TO CLEVELAND TO 18 MILES SOUTHWEST OF
  MARAMEC...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BIGHEART...
  HULAH...MARAMEC...BLACKBURN...COPAN...HOMINY...BARNSDALL...
  WYNONA...DEWEY...BARTLESVILLE AND OKESA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3690 9580 3663 9589 3646 9602 3619 9602
      3616 9663 3616 9681 3618 9683 3627 9684
      3701 9627 3700 9579
TIME...MOT...LOC 2316Z 229DEG 41KT 3682 9621 3632 9646
          3608 9687

$$
1 follow-up statement
000 
WWUS54 KTSA 180005
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT WED OCT 17 2007

OKC117-180016-
/O.CAN.KTSA.SV.W.0203.000000T0000Z-071018T0030Z/
PAWNEE OK-
706 PM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE COUNTY IS
CANCELLED...

LAT...LON 3700 9579 3690 9580 3663 9589 3650 9600
      3638 9653 3641 9654 3639 9660 3701 9627
TIME...MOT...LOC 0006Z 229DEG 41KT 3719 9567 3669 9592
          3645 9634

$$

OKC113-147-180030-
/O.CON.KTSA.SV.W.0203.000000T0000Z-071018T0030Z/
WASHINGTON OK-OSAGE OK-
706 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF COPAN TO BARTLESVILLE TO
HOMINY...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARNSDALL...
WYNONA...PERSHING...NELAGONEY...TALLANT...DEWEY...BARTLESVILLE AND
OKESA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9579 3690 9580 3663 9589 3650 9600
      3638 9653 3641 9654 3639 9660 3701 9627
TIME...MOT...LOC 0006Z 229DEG 41KT 3719 9567 3669 9592
          3645 9634

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 5:18 PM CDT, 58 minutes earlier.

Area forecast discussion, Oct 17, 5:18 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED OCT 17 2007

.MESOSCALE UPDATE...
AN ISOLATED SUPERCELL OVER EASTERN CHOCTAW COUNTY WILL
MOVE INTO AN INCREASINGLY FAVORABLE ENVIRONMENT...STORM
RELATIVE-HELICITY ALONG ITS PATH INCREASES TO NEAR 200 M2/S2
IN THE RIVER VALLEY...WITH THE SHEAR PARAMETERS TO INCREASE
WITH TIME.

SO FAR NO REPORTS FROM THE SUPERCELL THAT CROSSED WESTERN
BENTON COUNTY.  THIS CELL HAD A STRONG AND SUSTAINED
MESOCYCLONE.

THE SEVERE STORM NOW MOVING INTO PAWNEE COUNTY IS COMPLEX
WITH MULTIPLE CORES IN CLOSE PROXIMITY...BUT THE CELL
WILL NEED TO BE WATCHED CLOSELY AS IT CROSSES THE OLD
THUNDERSTORM BOUNDARY IN SOUTHERN OSAGE FOR RAPID SUPERCELL
ORGANIZATION.

RADAR AND SATELLITE DATA SHOW DISCRETE CELLS DEVELOPING
IN CENTRAL OKLAHOMA BOTH NORTHEAST AND SOUTHEAST OF
OKC.  THESE CELLS ARE EXPECTED TO BECOME SUPERCELLS OVER
THE NEXT HOUR OR SO.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1154 AM CDT WED OCT 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1153 AM CDT WED OCT 17 2007

...A TORNADO OUTBREAK IS EXPECTED ACROSS PARTS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS LATER TODAY AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....AFTER 12PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW.

DISCUSSION...
SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA
DURING THE AFTERNOON.  INITIALLY THE STORMS HAVE BEEN
ELEVATED...BUT WILL BECOME MORE SURFACE BASED.
THIS INCREASES THE POTENTIAL THAT DAMAGING WINDS WILL ALSO
DEVELOP WITH THESE STORMS...AND AS WIND PROFILES CONTINUE
TO IMPROVE THIS AFTERNOON...SOME TORNADO RISK WILL ALSO
DEVELOP WITH THESE STORMS.

DURING THE AFTERNOON...SUPERCELL THUNDERSTORMS WILL DEVELOP
IN CENTRAL OKLAHOMA AS THE DRY LINE ADVANCES EASTWARD.  THESE
STORMS WILL MOVE INTO EASTERN OKLAHOMA AFTER 5PM.  WIND AND
INSTABILITY PARAMETERS OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL BE VERY FAVORABLE FOR SEVERE WEATHER AS THESE
STORMS MOVE INTO THE REGION...INCLUDING A SIGNIFICANT
RISK FOR TORNADOES...HAIL TO BASEBALL SIZE AND WIND GUSTS
TO 75 MPH.

RATHER THAN A SOLID LINE OF STORMS FORMING...THE STORMS
MAY STAY CELLULAR FOR SOMETIME INTO THE EVENING...WHICH
PROLONGS THE WINDOW OF OPPORTUNITY FOR TORNADO FORMATION.
THERE IS THE POTENTIAL FOR LONG-TRACK STRONG TORNADOES.

SCATTERED SUPERCELL STORMS ARE EXPECTED TO DEVELOP ACROSS
THE LENGTH OF EASTERN OKLAHOMA THIS EVENING AND MOVE INTO
NORTHWEST ARKANSAS LATE THIS EVENING WITH THE CONTINUED
RISK FOR SIGNIFICANT SEVERE WEATHER...INCLUDING THE RISK
OF A STRONG TORNADO.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT
SEVERE WEATHER EVENTS IN THE AREA.  ACTIVATION OF THE
REGIONAL SKYWARN NETWORK WILL OCCUR THIS AFTERNOON.
LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE
STORMS.  EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY
SPOTTER OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Oct 17, 4:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     6 E CENTRAILIA          36.80N 95.22W
10/17/2007  M61.00 MPH       CRAIG              OK   MESONET

&&

SAA
Local storm report, Oct 17, 5:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     FOYIL                   36.43N 95.52W
10/17/2007                   ROGERS             OK   EMERGENCY MNGR

            NEAR EW41 AND EW39 NORTH OF HWY 66...1 MOBILE HOME WITH
            ROOF DAMAGE. 1 MOBILE HOME BLOWN OFF FOUNDATION.
            EXTENSIVE TREE DAMAGE IN AREA.

&&

SAA
Local storm report, Oct 17, 5:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             2 N PAWHUSKA            36.70N 96.34W
10/17/2007  E0.75 INCH       OSAGE              OK   EMERGENCY MNGR

0458 PM     HAIL             5 S FORT TOWSON         33.95N 95.27W
10/17/2007  E0.75 INCH       CHOCTAW            OK   EMERGENCY MNGR

0518 PM     TSTM WND DMG     PAWNEE                  36.34N 96.80W
10/17/2007                   PAWNEE             OK   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

SAA
Local storm report, Oct 17, 6:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             3 W HULAH               36.93N 96.09W
10/17/2007  E0.88 INCH       OSAGE              OK   PUBLIC

&&

SAA
Local storm report, Oct 17, 6:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 W HOMINY              36.41N 96.43W
10/17/2007  E0.75 INCH       OSAGE              OK   AMATEUR RADIO

            AND 50 MPH WIND GUST

&&

JDS
Local storm report, Oct 17, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     2 N HOMINY              36.44N 96.39W
10/17/2007  E60 MPH          OSAGE              OK   AMATEUR RADIO

            AT HOMINY AIRPORT

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:03 AM CDTSpecial Weather StatementTSAOsage57 min
Oct 17, 7:55 AM CDTSpecial Weather StatementTSAOsage65 min
Oct 17, 10:30 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee75 min
Oct 17, 11:34 AM CDTSevere Thunderstorm WarningTSAOsage, Washington71 min
Oct 17, 1:44 PM CDTSpecial Weather StatementTSACreek, Okfuskee, Osage, Pawnee46 min
Oct 17, 2:22 PM CDTSpecial Weather StatementTSACreek, Okfuskee38 min
Oct 17, 2:45 PM CDTSpecial Weather StatementTSANowata, Okmulgee, Tulsa, Washington45 min
Oct 17, 3:11 PM CDTSpecial Weather StatementTSACreek34 min
Oct 17, 3:22 PM CDTSpecial Weather StatementTSAOkfuskee23 min
Oct 17, 3:31 PM CDTSpecial Weather StatementTSATulsa44 min
Oct 17, 3:46 PM CDTSevere Thunderstorm WarningTSATulsa27 min
Oct 17, 3:49 PM CDTSevere Thunderstorm WarningTSAOkmulgee14 min
Oct 17, 3:51 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner54 min
Oct 17, 3:54 PM CDTSpecial Weather StatementTSAOttawa36 min
Oct 17, 4:03 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware42 min
Oct 17, 4:05 PM CDTTornado WarningTSADelaware40 min
Oct 17, 4:20 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers44 min
Oct 17, 4:26 PM CDTSpecial Weather StatementTSAChoctaw49 min
Oct 17, 4:32 PM CDTSevere Thunderstorm WarningTSACraig44 min
Oct 17, 4:34 PM CDTSevere Thunderstorm WarningTSAChoctaw56 min
Oct 17, 4:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee91 min
Oct 17, 5:00 PM CDTTornado WarningTSAChoctaw, Pushmataha45 min
Oct 17, 6:10 PM CDTTornado WarningTSALeFlore38 min
Oct 17, 6:33 PM CDTSevere Thunderstorm WarningTSACreek57 min
Oct 17, 6:50 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee70 min
Oct 17, 6:55 PM CDTSpecial Weather StatementTSALeFlore50 min
Oct 17, 6:57 PM CDTSevere Thunderstorm WarningTSANowata78 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.